Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 25, 2000, 8:23 PM CDT for Republic County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2000, 8:23 PM CDT (01:23 UTC)
- Expired
- Aug 25, 2000, 9:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2809 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 260125 SVRTOP KSC157-260200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 823 PM CDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS * UNTIL 900 PM CDT * AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BELLEVILLE...OR ABOUT 18 MILES NORTH OF CONCORDIA...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED... MUNDEN CUBA NARKA BELLEVILLE LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. }STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:20 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Aug 25, 2:20 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 220 PM CDT FRI AUG 25 2000 TEMPS AND PRECIP CHANCES MAIN FORECAST CONCERNS. ANOTHER HOT DAY ACROSS NORTHEAST KANSAS THIS AFTERNOON...WITH TEMPERATURES OVER THE CENTURY MARK OVER PARTS OF THE CWA. WATER VAPOR AND PROFILERS SHOW A WAVE OVER NORTH CENTRAL KANSAS MOVING SOUTHEAST. VISIBLE SATELLITE AND SURFACE OBS SHOW SOME CU AND AC CLOUDS AHEAD OF THE WAVE FROM CONCORDIA TO MANHATTAN. LAPS DATA SHOWING CAP EROSION OVER THE SOUTHWEST CWA WHERE TEMPERATURES ARE WARMEST. MAY HAVE TO ADD SOME LOW POPS FOR THIS EVENING FOR SOUTHERN ZONES. BOUNDARY HAS BEEN SLOW TO MOVE AND MIX OUT WITH KTOP STILL LIGHT AND VARIABLE. MODELS SUGGEST THAT WINDS SHOULD TURN TO THE SOUTH ACROSS THE NORTHERN COUNTIES OF THE CWA BY EARLY EVENING. COLD FRONT MOVING INTO NORTHWEST NEBRASKA IS FORECAST TO MOVE INTO NORTHERN KANSAS SATURDAY MORNING. WILL LEAVE LOW POPS ACROSS THE CWA TONIGHT AS FRONT SLIDES SOUTH INTO SOUTHERN NEBRASKA. FRONT THEN STALLS NORTH OF INTERSTATE 70 DURING THE DAY...AND WILL HAVE TO ADJUST TEMPERATURES AND WINDS TO ACCOUNT FOR FRONTAL PLACEMENT. STILL LOOKS LIKE AREAS SOUTH OF THE FRONT WILL BE HOT AND WILL GO IN THE 95 TO 100 DEGREE RANGE AND IN THE LOW TO MID 90S NEAR THE NEBRASKA BORDER. WITH FRONT HANGING NEAR THE NEBRASKA BORDER THROUGH SUNDAY...WILL ADD A SMALL POP FOR LATE AFTERNOON AND EVENING SATURDAY AND SUND2AY NEAR THE FRONT...AS CAP ERODES IN THE LATE AFTERNOON HEAT EACH DAY. SUNDAYS TEMPERATURES WILL BE SIMILAR TO SATURDAYS. .TOP...NONE. JW
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.